MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI1040CSFMX
Medical Device Problem Codes Stretched (1601); Migration (4003); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference: # 8172.An evaluation of the actual complaint sample could not be performed as device was unavailable to be return.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.One additional complaint against lot number f230900494 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: " sex: unknown disease name: as per below.Procedure: unknown micro catheter: headway 17/terumo assist stent: enterprise/johnson&johnson y connector: unknown used coils: unknown. in this case of recanalization of a large aneurysm over 15 mm near the p1 segment, an assisting enterprise stent was deployed in the parent vessel and the microcatheter was jailed to initiate the procedure.While inserting the optima coil system as the first coil and advancing it approximately 30 cm, the operator inadvertently caught their hand, causing the microcatheter to retract significantly, dislodging it from the stent and resulting in the tip moving far distally into the basilar artery, away from the aneurysm.Subsequent attempts were made to re-navigate the microcatheter back into the aneurysm, but the coil had stretched, making it impossible to retract the coil into the microcatheter.Further attempts to retrieve the coil using a snare and other devices were unsuccessful, as the coil broke during the retrieval process and ultimately could not be recovered.Finally, the microcatheter was reinserted through the stent struts, with the tail of the optima coil left protruding from the aneurysm, and three additional coils were deployed to complete the procedure.The pre-use check of the optima coil system was performed by the physician." incident report form submitted for this complaint indicates that no patient injury was sustained.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key22631509
Report Number3014162263-2025-00054
Device Sequence Number7978332
Product Code HCG
UDI-Device Identifier00818053025280
UDI-Public(01)00818053025280(11)230918(17)280918(10)F230900494
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI1040CSFMX
Device Lot NumberF230900494
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2025
Initial Report FDA Received Date07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown